On the convergence of a finite difference scheme for a second order differential equation containing nonlinearly a first derivative

S. McKee, José A. Cuminato, R. K. Mohanty

Research output: Contribution to journalArticle

Abstract

This note is concerned with the convergence of a finite difference scheme to the solution of a second order ordinary differential equation with the right-hand-side nonlinearly dependent on the first derivative. By defining stability as the linear growth of the elements of the inverse of a certain matrix and combining this with consistency, convergence is demonstrated. This stability concept is then interpreted in terms of a root condition.
LanguageEnglish
Pages269-276
Number of pages8
JournalNeural, Parallel and Scientific Computations
Volume24
Publication statusPublished - 31 Aug 2016

Fingerprint

Finite Difference Scheme
Second order differential equation
Derivative
Second-order Ordinary Differential Equations
Roots
Dependent
Concepts

Keywords

  • finite difference
  • numerical methods for ODE's
  • multistep methods

Cite this

@article{1daab190e67c4b4dafb085a719f74252,
title = "On the convergence of a finite difference scheme for a second order differential equation containing nonlinearly a first derivative",
abstract = "This note is concerned with the convergence of a finite difference scheme to the solution of a second order ordinary differential equation with the right-hand-side nonlinearly dependent on the first derivative. By defining stability as the linear growth of the elements of the inverse of a certain matrix and combining this with consistency, convergence is demonstrated. This stability concept is then interpreted in terms of a root condition.",
keywords = "finite difference, numerical methods for ODE's, multistep methods",
author = "S. McKee and Cuminato, {Jos{\'e} A.} and Mohanty, {R. K.}",
year = "2016",
month = "8",
day = "31",
language = "English",
volume = "24",
pages = "269--276",
journal = "Neural, Parallel and Scientific Computations",
issn = "1061-5369",
publisher = "Dynamic Publishers",

}

On the convergence of a finite difference scheme for a second order differential equation containing nonlinearly a first derivative. / McKee, S.; Cuminato, José A.; Mohanty, R. K.

In: Neural, Parallel and Scientific Computations, Vol. 24, 31.08.2016, p. 269-276.

Research output: Contribution to journalArticle

TY - JOUR

T1 - On the convergence of a finite difference scheme for a second order differential equation containing nonlinearly a first derivative

AU - McKee, S.

AU - Cuminato, José A.

AU - Mohanty, R. K.

PY - 2016/8/31

Y1 - 2016/8/31

N2 - This note is concerned with the convergence of a finite difference scheme to the solution of a second order ordinary differential equation with the right-hand-side nonlinearly dependent on the first derivative. By defining stability as the linear growth of the elements of the inverse of a certain matrix and combining this with consistency, convergence is demonstrated. This stability concept is then interpreted in terms of a root condition.

AB - This note is concerned with the convergence of a finite difference scheme to the solution of a second order ordinary differential equation with the right-hand-side nonlinearly dependent on the first derivative. By defining stability as the linear growth of the elements of the inverse of a certain matrix and combining this with consistency, convergence is demonstrated. This stability concept is then interpreted in terms of a root condition.

KW - finite difference

KW - numerical methods for ODE's

KW - multistep methods

UR - http://www.dynamicpublishers.com/Neural/neuralv24.htm

UR - http://www.dynamicpublishers.org/journals/index.php/NPSC/index

M3 - Article

VL - 24

SP - 269

EP - 276

JO - Neural, Parallel and Scientific Computations

T2 - Neural, Parallel and Scientific Computations

JF - Neural, Parallel and Scientific Computations

SN - 1061-5369

ER -